Alert archive / Nebraska / River Flood Advisories in 2016
River Flood Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Jul 4, 2016, 6:51 AM MDT for Garden County, Keith County, Nebraska. It took effect at Jul 5, 2016, 12:00 AM MDT. It was in force for 67 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 6:51 AM MDT (12:51 UTC)
- In effect from
- Jul 5, 2016, 12:00 AM MDT
- Expired
- Jul 7, 2016, 6:46 PM MDT
- In force
- 67 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
114 WGUS83 KLBF 041251 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 751 AM CDT MON JUL 4 2016 ...The National Weather Service in North Platte has issued a Flood Advisory for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Water releases from the Wyoming reservoir system will cause the North Platte River near Lewellen to rise to near flood stage for a few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-060051- /O.NEW.KLBF.FL.Y.0003.160705T0600Z-160708T0046Z/ /LEWN1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 651 AM MDT MON JUL 4 2016 The National Weather Service in North Platte has issued a * Flood Advisory for The North Platte River at Lewellen. * from late tonight to Thursday evening. * At 5:45 AM Monday the stage was 7.4 feet. * Flood stage is 7.5 feet. * Forecast...The river will rise to near 7.5 feet by after midnight Tuesday. The river is expected to fall to 7.4 feet later this week. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
2 follow-up statements
983 WGUS83 KLBF 051536 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 1036 AM CDT TUE JUL 5 2016 ...The Flood Advisory continues for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Water releases from the Wyoming reservoir system and recent rainfall will cause the North Platte River near Lewellen to fluctuate near flood stage for a few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-070336- /O.CON.KLBF.FL.Y.0003.000000T0000Z-160708T0046Z/ /LEWN1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 936 AM MDT TUE JUL 5 2016 The Flood Advisory continues for The North Platte River at Lewellen. * until Thursday evening. * At 8:45 AM Tuesday the stage was 7.4 feet. * Flood stage is 7.5 feet. * Forecast...The river will see minor fluctuations around 7.4 feet through mid week. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Masek
493 WGUS83 KLBF 061437 FLSLBF FLOOD ADVISORY NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 AM CDT WED JUL 6 2016 ...The Flood Advisory is cancelled for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .The North Platte River at Lewellen will continue to flow near bank full into the weekend, however the river is expected to remain below the flood stage of 7.5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-061507- /O.CAN.KLBF.FL.Y.0003.000000T0000Z-160708T0046Z/ /LEWN1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 837 AM MDT WED JUL 6 2016 The Flood Advisory is cancelled for The North Platte River at Lewellen. * until Thursday evening. * At 7:45 AM Wednesday the stage was 7.3 feet. * Flood stage is 7.5 feet. * Forecast...The river will remain steady near 7.3 feet. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Masek
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jul 4, 5:18 AM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 4, 5:18 AM MDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 618 AM CDT MON JUL 4 2016 .SHORT TERM...(Today and tonight) Issued at 326 AM CDT Mon Jul 4 2016 SCAN...the HRRR models and timing tools suggest the MCS across SD will carve through the Niobrara Valley and either exit the forecast area or decay with the loss of the 15kt low level jet 12z-15z this morning. The stratus and fog is expected to mix out 15z-17z this morning. Additional mostly isolated thunderstorm development is possible late this afternoon across Pine Ridge and the Black Hills. This activity will be forming west of a weak dryline/dissolving Pacific front. Other storms may develop across the plains of Ern WY...Big Horns and Laramie ranges this aftn which could affect Wrn and Ncntl Neb tonight. The HRRR and HRRR-CR models were the basis for this forecast. Any storms which form could become strong or perhaps severe. The model consensus shows the Pacific front retreating west this evening. Instability is very modest...less than 1000 j/kg in the mixed layer...sfc-1km. A blend of 4 guidance data sets plus bias correction was used for the temperature forecast which produces highs in the upper 80s to mid 90s today and lows in the 50s and 60s tonight. .LONG TERM...(Tuesday through Sunday) Issued at 326 AM CDT Mon Jul 4 2016 Warming temperatures and afternoon rain chances are the main story through Wednesday evening. Current model runs are inconsistent in the timing and location of thunderstorm development, however, likely initiation will be late afternoon as daytime heating destabilizes the environment. Lack of favorable convective parameters will keep thunderstorms from becoming widespread severe storms (an isolated severe storm cannot be ruled out) and will likely diminish by late evening. High temperatures remain in the low to mid-90s Tuesday and Wednesday. Slightly cooler conditions return on Thursday as a low pressure system tracks across the region. High temperatures top off in the mid to upper 80s for both Thursday and Friday. Surface high pressure builds into the region on Thursday and Friday, bringing drier conditions to central Nebraska. Afternoon/evening thunderstorm development returns on Friday and Saturday. Again, these showers are expected to be very isolated and not expected to be severe at this time. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 618 AM CDT Mon Jul 4 2016 The rain activity and stratus exits the forecast area 12z-16z this morning with VFR thereafter through 22z. Additional mostly isolated thunderstorm development is possible late this afternoon across Pine Ridge and the Black Hills. Other storms may develop across the plains of Ern WY...Big Horns and Laramie ranges this aftn which could affect Wrn and Ncntl Neb tonight. The HRRR and HRRR-CR models were the basis for this forecast and show good run to run continuity. Otherwise VFR is expected today and tonight. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...CDC LONG TERM...Kulik AVIATION...CDC
Hazardous weather outlook, Jul 4, 4:00 AM MDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 500 AM CDT MON JUL 4 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-051000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 500 AM CDT MON JUL 4 2016 /400 AM MDT MON JUL 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING...LATE THIS AFTERNOON AND TONIGHT. ALTHOUGH THE RISK OF SEVERE WEATHER IS LOW...A FEW STRONG STORMS ARE POSSIBLE AND AN ISOLATED SEVERE STORM COULD DEVELOP. LARGE HAIL AND WIND DAMAGE ARE THE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. MOSTLY ISOLATED STORM COVERAGE IS EXPECTED. THE RISK OF SEVERE WEATHER WILL CONTINUE TO BE LOW. A FEW STRONG STORMS ARE POSSIBLE AND AN ISOLATED SEVERE STORM COULD DEVELOP. LARGE HAIL AND WIND DAMAGE ARE THE THREAT. THE RISK OF SEVERE WEATHER INCREASES WEDNESDAY AND MORE ORGANIZED STORM DEVELOPMENT IS EXPECTED. STORM COVERAGE COULD BECOME SCATTERED ACROSS NORTH CENTRAL NEBRASKA AND THERE IS SOME TORNADO RISK IN ADDITION TO WIND DAMAGE AND LARGE HAIL. STORM DEVELOPMENT COULD COMMENCE DURING THE AFTERNOON ACROSS WESTERN NEBRASKA AND SPREAD EAST THROUGH NORTH CENTRAL NEBRASKA IN THE EVENING. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SUNDAY AND MOSTLY ISOLATED STORM COVERAGE IS EXPECTED. THE RISK OF SEVERE WEATHER IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 29 min |
Nearby
River Flood Advisories in Nebraska, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.